Georgia, 2011Hail and Damaging Winds in Georgia, November 16, 2011
November 16, 2011 · NWS CHS · 9 events in 6 counties and zones
Deep moisture, an unseasonably warm air mass, the right rear quadrant of an upper level jet, along with strong shear in place, allowed for an organized pre-frontal squall line to impact southeast Georgia and southern South Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- $2,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture, an unseasonably warm air mass, the right rear quadrant of an upper level jet, along with strong shear in place, allowed for an organized pre-frontal squall line to impact southeast Georgia and southern South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 16, 5:10 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 16, 5:10 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EST WED NOV 16 2011
...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THURSDAY MORNING...WITH HIGH
PRESSURE PREVAILING INTO SATURDAY. A WEAK COASTAL TROUGH WILL
FORM OVER THE NEARBY ATLANTIC THIS WEEKEND...BEFORE ANOTHER HIGH
PRESSURE CENTER BUILDS ACROSS THE REGION EARLY NEXT WEEK. A COLD
FRONT COULD THEN APPROACH NEXT WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A SURFACE COLD FRONT IS EXPECTED TO MOVE EAST INTO OUR FORECAST
AREA TONIGHT BRINGING A THREAT FOR SHOWERS AND
THUNDERSTORMS AS DEEP MOISTURE INCREASES AND THE REGION REMAINS
PLACED WITHIN THE RIGHT REAR QUADRANT OF A STRONG UPPER JET.
HIGHEST CHANCES SHOULD BE ACROSS NORTHERN AND WESTERN PORTIONS OF
THE AREA. THERE IS A RISK FOR SOME STRONG TO SEVERE STORMS AS
WELL WITH DAMAGING WINDS AND TORNADOES THE MAIN HAZARDS WITH
STRONG DEEP LAYER WINDS PRESENT. THE BEST LOW- LEVEL HELICITY
SHOULD REMAIN ACROSS INTERIOR AREAS AND THIS IS WHERE WE THINK
THERE IS THE BEST CHANCE FOR TORNADOES. A TORNADO WATCH HAS BEEN
ISSUED FOR MOST OF THE AREA UNTIL 12 AM. OTHERWISE...IT WILL BE A
BREEZY/MILD NIGHT AHEAD OF THE FRONT WITH LOWS GENERALLY IN THE
MID 60S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
GENERAL MODEL CONSENSUS IS STILL INDICATING FRONTAL PROGRESSION OFF
THE COAST BETWEEN 12Z AND 15Z THURSDAY MORNING. HAVE KEPT CHANCE
POPS LINGERING THROUGH MID MORNING FOR LOCATIONS EAST OF INTERSTATE
95...ESPECIALLY AS A FEW FORECAST MODELS HINT AT THE POTENTIAL FOR
ADDITIONAL PRECIPITATION WITH THE PASSAGE OF THE MAIN UPPER
SHORTWAVE BEHIND THE COLD FRONT. BASIC INSTABILITY INDICATORS SUCH
AS SURFACE CAPE AND LIFTED INDICES SUGGEST MARGINAL INSTABILITY
COULD ACTUALLY BE FOUND ALONG THE COAST AT SUNRISE...AND HAVE
INCLUDED A SLIGHT CHANCE FOR THUNDER AS LONG AS RAIN CHANCES
CONTINUE FOR THE AREA. A DECENT COUPLED JET SIGNATURE CAN BE SEEN
IN MODEL FORECAST FIELDS THURSDAY MORNING...YET LATEST THINKING IS
THAT THE STRONGEST FORCING WILL STILL REMAIN NORTH OF THE AREA EVEN
AS THE FRONT PROGRESSES OFFSHORE.
SHOWER/THUNDERSTORM CHANCES WILL THEN DECREASE FROM SOUTHWEST TO
NORTHEAST FOLLOWING THE PROGRESSION OF THE FRONT AND SHORTWAVE
TROUGH...WITH POPS BELOW 15 PERCENT FOR ALL LAND AREAS BY 18Z
THURSDAY. COLD ADVECTION WILL INITIATE BEHIND THE FRONT DURING THE
AFTERNOON HOURS...AND EXPECT A DECENT NORTHWEST/SOUTHEAST TEMPERATURE
GRADIENT TO DEVELOP AS SOME AREAS BECOME LOCATED BEHIND THE FRONT
EARLIER IN THE MORNING. HIGH TEMPERATURES ON THURSDAY WILL BE
NOTICEABLY COOLER THAN PREVIOUS DAYS...PEAKING IN THE UPPER 60S
INLAND SOUTH CAROLINA ZONES TO THE MID 70S COASTAL GEORGIA.
A MORE SIGNIFICANT COOLING TREND WILL THEN OCCUR THURSDAY NIGHT
INTO FRIDAY...AS SURFACE HIGH PRESSURE BUILDS ACROSS VIRGINIA AND
THE CAROLINAS. CLEAR SKIES AND DIMINISHING WINDS WILL SUPPORT AN
IDEAL RADIATIONAL COOLING ENVIRONMENT...AND WITH CONTINUED COLD
ADVECTION...EXPECT TEMPERATURES THURSDAY NIGHT TO FALL INTO THE
MID 30S INLAND TO THE LOW 40S NEAR THE COAST. SOLID NORTHEAST
FLOW ON FRIDAY IS EVIDENCE OF THE CONTINUED BELOW NORMAL
TEMPERATURES...WITH AFTERNOON HIGHS ONLY IN THE UPPER 50S TO LOW
60S DESPITE RATHER ABUNDANT DAYTIME SUNSHINE.
THE CENTER OF HIGH PRESSURE WILL SLIP OFF THE MID ATLANTIC
COASTLINE FRIDAY NIGHT INTO SATURDAY. FORECAST MODELS CONTINUE TO
DEPICT A WEAK COASTAL TROUGH DEVELOPING ALONG THE GEORGIA AND
SOUTH CAROLINA WATERS AS A RESULT. EXPECT AN INCREASE IN CLOUD
COVER COVER...ESPECIALLY ACROSS THE COASTAL COUNTIES...WITH LOW
LEVEL FLOW BECOMING MORE ONSHORE INTO SATURDAY. WILL MAINTAIN A
SLIGHT CHANCE FOR SHOWERS ACROSS THE MARINE ZONES WITHIN THE
SLIGHTLY ENHANCED MOISTURE CONVERGENCE OF THE COASTAL TROUGH...YET
PREFER TO KEEP POPS BELOW 15 PERCENT FOR LAND AREAS AT THIS TIME.
TEMPERATURES FRIDAY NIGHT WILL AGAIN BE QUITE COOL IN THE MID 30S
TO MID 40S. WANING COLD ADVECTION AND A WARMER EAST/SOUTHEAST LOW
LEVEL FLOW WILL SUPPORT A WARMING TREND BY SATURDAY...WITH HIGH
TEMPERATURES RISING INTO THE UPPER 60S TO LOWER 70S UNDER PARTLY
CLOUDY SKIES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE COASTAL TROUGH WILL DISSIPATE EARLY NEXT WEEK...AS THE SURFACE
HIGH TO THE NORTH SAGS SOUTH ACROSS THE AREA. THIS PATTERN...ALONG
WITH ZONAL FLOW OR EVEN RIDGING ALOFT AND LIMITED MOISTURE...WILL
KEEP MEASURABLE POPS OUT OF THE FORECAST THROUGH AT LEAST MONDAY.
A BACKDOOR COLD FRONT WILL THEN APPROACH LATER TUESDAY AND WEDNESDAY.
WHILE ZONAL FLOW ALOFT INITIALLY COULD PREVENT SHOWERS FROM IMPACTING
THE AREA...THERE MIGHT BE SOME SHORT WAVE ENERGY AND POOLING OF
MOISTURE NEAR THE FRONT ON WEDNESDAY TO SUPPORT SMALL POPS. TEMPS
WILL BE WELL ABOVE SEASONAL NORMS THROUGH TUESDAY...THEN TREND
CLOSER TO NORMAL WEDNESDAY WITH THE APPROACH OF THE FRONT.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
CIGS VFR AT KCHS AND KSAV BUT THE THREAT FOR IFR OR LOWER CIGS IS
HIGH...ESPECIALLY THIS EVENING THROUGH MID MORNING THURSDAY AS
LOW-LEVEL MOISTURE REMAINS ABUNDANT AHEAD OF AN APPROACHING COLD
FRONT. VSBYS SHOULD GENERALLY REMAIN NO WORSE THAN MVFR DUE TO THE
STRONG LOW-LEVEL WINDS IN PLACE. SHRA/TSRA ARE POSSIBLE IN ADVANCE
OF A COLD FRONT OVERNIGHT...BUT PROBABILITIES ARE NOT YET HIGH
ENOUGH TO INCLUDE ANYTHING MORE THAN CB CLOUDS WITH THE LATEST SET
OF TAFS. ALSO...WINDS WILL BE GUSTY AT THE TERMS THROUGH THIS
AFTERNOON AS VERTICAL MIXING TAPS INTO 20-25 KT WINDS WITHIN THE
LOWEST FEW THOUSAND FEET. AN INCREASE IN LOW LEVEL WINDS TONIGHT
WILL PRODUCE WIND SHEAR BEGINNING AROUND 03Z...AS 1-2K FOOT WINDS
CLIMB AS HIGH AS 35-40 KT AND SURFACE WINDS ARE NEAR 10-12 KT.
EXTENDED AVIATION OUTLOOK...LINGERING MVFR OR LOWER CONDITIONS
POSSIBLY INTO EARLY THURSDAY AFTERNOON WITH ISOLATED TO SCATTERED
SHRA/TSRA IN ADVANCE OF THE COLD FRONT. VFR WEATHER WILL THEN
PREVAIL THE BALANCE OF THURSDAY THROUGH SUNDAY.
&&
.MARINE...
TONIGHT...COLD FRONT TO APPROACH THE WATERS WITH SOLID SWLY FLOW
IN PLACE AHEAD OF IT. EXPECT WINDS TO REMAIN MOSTLY BELOW SCA
CRITERIA DUE TO THE COOLER WATER TEMPS NEARSHORE. SEAS SHOULD
BUILD SLIGHTLY PUSHING INTO THE SCA RANGE FOR THE GA WATERS BEYOND
20 NM AND THE NORTHEASTERN PORTIONS OF THE CHARLESTON COUNTY
WATERS. DENSE FOG LINGERING MAINLY ALONG THE SC COAST THIS
EVENING...THUS THE ADVISORIES CONTINUE THERE.
THURSDAY THROUGH MONDAY...A STRONG LOW LEVEL JET ACROSS THE
WATERS IN THE MORNING WILL PULL AWAY BY THURSDAY AFTERNOON
FOLLOWING THE PROGRESSION OF THE COLD FRONT OFFSHORE. ALTHOUGH
THERE COULD BE A BRIEF LULL IN SMALL CRAFT ADVISORY CONDITIONS
IMMEDIATELY AFTER FRONTAL PASSAGE...PREFER TO EXTEND THE ONGOING
ADVISORY FOR THE CHARLESTON COUNTY WATERS THROUGH FRIDAY
AFTERNOON TO ACCOUNT FOR A RESURGENCE IN WINDS AND SEAS WITHIN
COLD ADVECTION BEHIND THE FRONT. THE OFFSHORE GEORGIA WATERS
WILL REMAIN UNDER A SMALL CRAFT ADVISORY THROUGH SATURDAY...AS
IDEAL FETCH MAINTAINS SEAS AT OR ABOVE 6 FT INTO THE EARLY
WEEKEND.
STRENGTHENING HIGH PRESSURE WILL BUILD EAST IN THE WAKE OF THE
FRONT...AND A TIGHTENING PRESSURE GRADIENT AND COLD AIR OVER THE
WARMER WATERS COULD SUPPORT AN EXPANSION OF ADVISORIES ACROSS ALL
ATLANTIC WATERS.
A WEAK COASTAL TROUGH COULD DEVELOP OVER THE WEEKEND...AND THIS
WOULD ALLOW FOR A SLACKENING OF THE PRESSURE GRADIENT. AS A
RESULT...WINDS/SEAS WILL FALL AND THE SMALL CRAFT ADVISORIES WILL
BE ABLE TO COME DOWN.
&&
.EQUIPMENT...
KCLX RADAR IS BACK IN SERVICE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ350-352.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
FRIDAY FOR AMZ350.
&&Hazardous weather outlook, Nov 16, 4:36 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EST WED NOV 16 2011
GAZ087-088-099>101-114>119-138-139-SCZ040-042>045-047>049-051-052-
171000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
COASTAL JASPER-TIDAL BERKELEY-
436 PM EST WED NOV 16 2011
...TORNADO WATCH 891 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED .
GAZ137-140-141-SCZ050-171000-
LONG-INLAND MCINTOSH-COASTAL MCINTOSH-CHARLESTON-
436 PM EST WED NOV 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND TORNADOES...ESPECIALLY
ACROSS INTERIOR PORTIONS OF GEORGIA AND SOUTH CAROLINA. THE RISK
FOR SEVERE THUNDERSTORMS WILL BE GREATEST THIS EVENING THROUGH THE
OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
AMZ374-171000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
436 PM EST WED NOV 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
AMZ350-352-171000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
436 PM EST WED NOV 16 2011
...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
AMZ330-354-171000-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
436 PM EST WED NOV 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Nov 16, 6:00 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EST WED NOV 16 2011
SCZ040-162330-
ALLENDALE-
600 PM EST WED NOV 16 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 630 PM EST...
AT 559 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF MILLETT TO 9 MILES WEST OF MILLETT...MOVING EAST AT 70 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN AND MILLETT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3316 8154 3311 8136 3311 8128 3312 8125
3312 8119 3311 8119 3305 8154 3308 8162
3310 8162
TIME...MOT...LOC 2301Z 253DEG 63KT 3322 8156 3306 8164Thunderstorm Wind, Jenkins
- When
- November 16, 6:11 PM EST to 6:12 PM EST
- Where
- Jenkins County, 3 mi SSW of Rogers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.790, -82.090
The Jenkins County Warning Point reported 1 tree down along West Old Savannah Road, 3 miles southeast of Herndon.
Thunderstorm Wind, Screven
- When
- November 16, 6:40 PM EST to 6:41 PM EST
- Where
- Screven County, 0.58 mi E of Hilltonia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.880, -81.640
The Screven County Warning Point reported 2 trees down on Hiltonia Creek Road, 1 mile east southeast of Hiltonia.
Thunderstorm Wind, Screven
- When
- November 16, 6:44 PM EST to 6:45 PM EST
- Where
- Screven County, 2.38 mi SSW of Lewis
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 32.790, -81.700
A trained spotter reported several large Pecan tree limbs down near Lewis.
Thunderstorm Wind, Screven
- When
- November 16, 6:48 PM EST to 6:49 PM EST
- Where
- Screven County, 1.35 mi ESE of Rocky Ford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.660, -81.800
The Screven County Warning Point and a trained spotter reported 1 tree down along Highway 17 North, 2 miles east of Rocky Ford.
Thunderstorm Wind, Tattnall
- When
- November 16, 7:45 PM EST to 7:50 PM EST
- Where
- Tattnall County, 0.58 mi E of Collins
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- County Official
- Coordinates
- 32.180, -82.110
The Tattnall County Warning Point reported a tree down on Ward Street in Collins and numerous other trees throughout the town.
Thunderstorm Wind, Tattnall
- When
- November 16, 7:50 PM EST to 7:51 PM EST
- Where
- Tattnall County, Manassas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.170, -82.020
The Tattnall County Warning Point reported a tree down on Queens Street in Manassas.
Thunderstorm Wind, Evans
- When
- November 16, 8:00 PM EST to 8:01 PM EST
- Where
- Evans County, 0.69 mi S of Claxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.160, -81.920
The Evans County Warning Point reported a tree down on Clark Street, 1 mile west northwest of Claxton.
Hail, Bulloch
- When
- November 16, 8:15 PM EST to 8:18 PM EST
- Where
- Bulloch County, Hopeulikit
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.520, -81.850
A Trained Spotter reported 1 inch hail lasting 3 minutes in Hopeulikit.
Thunderstorm Wind, Effingham
- When
- November 16, 8:28 PM EST to 8:29 PM EST
- Where
- Effingham County, 0.9 mi SW of Tusculum
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.390, -81.430
The Effingham County Warning Point reported several trees down at the intersection of Porter Road and Highway 17, 4 miles west northwest of Springfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, November 16, 20113 deaths · 5 injured · $2.0 million · EF2 · 4 events
- Tornadoes and Hail in North Carolina, November 16, 20112 deaths · 15 injured · $21 million · EF2 · 3 events
- Tornadoes and Hail in Georgia, November 16, 20111 death · 2 injured · $5.4 million · EF2 · 19 events
- Tornadoes in Mississippi, November 16, 201115 injured · $1.0 million · EF2 · 5 events
- Tornadoes and Damaging Winds in Alabama, November 16, 20113 injured · $5.5 million · EF2 · 15 events
- Tornado and Damaging Winds in Virginia, November 16, 2011$511,000 · EF1 · 4 events
- Tornadoes and Damaging Wind in Georgia, November 16, 2011$220,000 · EF1 · 3 events
- Tornado and Damaging Winds in South Carolina, November 16, 2011$341,000 · EF0 · 9 events
- Tornado and Damaging Winds in Georgia, November 16, 2011$25,000 · EF1 · 7 events
- Damaging Winds in Alabama, November 16, 2011$32,000 · 64 kt wind · 5 events
- Hail and Damaging Winds in Georgia, November 16, 2011$17,000 · 1.75 in hail · 11 events
- Heavy Snow in Montana, November 16 to 18, 201116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354351, 354352, 354353, 354354, 354355, 354356, 354357, 354350, 354358.